MAUDE Adverse Event Report: WRIGHTS LANE : SYNTHES USA PRODUCTS LLC 2.4MM CRUCIFORM SCRWDRVR SHAFT 100MM; SCREWDRIVERS

WRIGHTS LANE : SYNTHES USA PRODUCTS LLC 2.4MM CRUCIFORM SCRWDRVR SHAFT 100MM; SCREWDRIVERS
Catalog Number 03.900.022
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/28/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.Patient information not available for reporting.Device is an instrument and is not implanted/explanted.Device availability is unknown.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a cruciform screwdriver tip broke intraoperatively (b)(6) 2017 during a planned hardware removal of a 2.4 mm screw.The tip fragment was unable to be retrieved and remains implanted.There was no reported delay in the surgery, and no reported harm to the patient.Patient outcome was good.The procedure was a planned hardware removal from the left talus.There was no reported product problem, and the patient was healed.Reported concomitant part: unknown 2.4 mm screw (part # unknown, lot # unknown, qty.1).This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(6).A review of the device history records has been requested.Subject device has been received and is currently in the evaluation process.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
A device history record (dhr) review was performed for part number: 03.900.022, synthes lot number: 7731034: release to warehouse date: 13.Feb.2012, manufacturing site: (b)(4): no non-conformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.A product investigation was performed.The returned 6 year old 2.4mm cruciform screwdriver shaft (part#03.900.022) is a reusable instrument available for use in the screw removal set to aid in removing depuy synthes screws that have cruciform screw head drive recess geometries.The reported complaint condition of broken is confirmed.A portion of one (1) of the four (4) distal cruciform blades has sheared off and was not returned.The material surface at the fracture site appears homogeneous when viewed under 5x magnification.Whether this complaint can be replicated at customer quality (cq) is not applicable for this complaint condition as the returned device is already broken.No new malfunctions were identified as a result of the investigation.The material and relevant material properties were determined to be conforming at the time of manufacture based on review of the dhr.Relevant drawing was reviewed during this investigation.No product design issues or discrepancies were observed.The width of the remaining/intact portion of the broken cruciform blade measured at cq and found to be within specification per relevant drawing.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.4MM CRUCIFORM SCRWDRVR SHAFT 100MM
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE : SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7213389
Report Number2939274-2018-50379
Device Sequence Number13749354
Product Code HXX
UDI-Device Identifier10886982080677
UDI-Public(01)10886982080677(10)LOTUNKNOWN
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 01/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.900.022
Device Lot Number7731034
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2018
Initial Date Received by Manufacturer 01/02/2018
Supplement Date Received by Manufacturer01/24/2018
01/25/2018
02/07/2018
02/28/2018
Initial Report FDA Received Date01/23/2018
Supplement Report FDA Received Date01/26/2018
01/30/2018
02/16/2018
03/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age18 YR